Alert archive / California / Wind Advisories in 2022
Wind Advisory 36, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 27, 2022, 1:08 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 28, 2022, 1:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2022, 1:08 PM PDT (20:08 UTC)
- In effect from
- Apr 28, 2022, 1:00 PM PDT
- Expired
- Apr 29, 2022, 12:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS76 KSGX 272008 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 108 PM PDT Wed Apr 27 2022 CAZ056-058-062-065-280500- /O.NEW.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, Banning, and Desert Hot Springs 108 PM PDT Wed Apr 27 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, locally near 55 MPH through favored passes and canyons. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Thursday to midnight PDT Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. * ADDITIONAL DETAILS...Calmer winds expected Friday through the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
5 follow-up statements
243 WWUS76 KSGX 280409 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 909 PM PDT Wed Apr 27 2022 CAZ056-058-062-065-281215- /O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, Banning, and Desert Hot Springs 909 PM PDT Wed Apr 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, locally near 55 MPH through favored passes and canyons. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Thursday to midnight PDT Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
673 WWUS76 KSGX 280920 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 220 AM PDT Thu Apr 28 2022 CAZ056-058-062-065-282100- /O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, Banning, and Desert Hot Springs 220 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, locally near 55 MPH through favored passes and canyons. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM today to midnight PDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
113 WWUS76 KSGX 281846 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1146 AM PDT Thu Apr 28 2022 CAZ060-290515- /O.EXA.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 1146 AM PDT Thu Apr 28 2022 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph. * WHERE...Apple and Lucerne Valleys. * WHEN...From 1 PM today to midnight PDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-062-065-290515- /O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Borrego Springs, Banning, and Desert Hot Springs 1146 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, locally near 55 MPH through favored passes and canyons. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM today to midnight PDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Schenk
319 WWUS76 KSGX 290333 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 833 PM PDT Thu Apr 28 2022 CAZ056-058-060-062-065-290700- /O.CON.KSGX.WI.Y.0036.000000T0000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- Apple and Lucerne Valleys-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 833 PM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, locally near 60 MPH through favored passes and canyons. * WHERE...Riverside County Mountains, San Diego County Mountains, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Through midnight PDT tonight. * IMPACTS...Gusty winds could blow unsecured objects around. Tree limbs could be blown down and a few power outages may result. Winds and blowing dust may be hazardous to drivers on the roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
580 WWUS76 KSGX 290640 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1140 PM PDT Thu Apr 28 2022 CAZ056-058-060-062-065-290745- /O.EXP.KSGX.WI.Y.0036.000000T0000Z-220429T0700Z/ Riverside County Mountains-San Diego County Mountains- Apple and Lucerne Valleys-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, and Desert Hot Springs 1140 PM PDT Thu Apr 28 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... The westerly winds are weakening and that trend is expected to continue. Wind gusts of up to 40 kts could continue for a few more hours in the most wind-prone locations. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:08 AM PDT, 4 hours earlier.
Area forecast discussion, Apr 27, 9:08 AM PDT, 4 hours before
Area Forecast Discussion National Weather Service San Diego CA 908 AM PDT Wed Apr 27 2022 .SYNOPSIS... Cooler weather with a greater influence from the marine layer is expected through Thursday. Gusty westerly winds across the mountains and deserts will be boosted by a trough of low pressure moving through the region. Low clouds and fog will spread inland to the mountains tonight into Thursday, including patchy drizzle early Thursday. As the trough departs a weak ridge will help temperatures rebound into Saturday. More troughs of low pressure appear early next week, for occasional winds and cool weather. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... GOES satellite imagery depicting a beautiful Catalina eddy this morning over the California Bight. Low clouds are starting to dissipate across the valleys and will do so later this morning for our coastal areas. Breezy west and southwest winds will start to ramp up across the mountains and deserts with gusts 20 to 30 MPH. The cooling trend will continue today into tomorrow with 60s and 70s the next couple afternoons along and west of the mountains. A weak trough will come into the area Thursday, amplifying winds once again across desert slopes into the deserts. These winds will be a bit strong than those today, with widespread gusts 35-45 MPH, where a Wind Advisory may be needed. A bit of warming can be expected into the weekend. && .PREV DISCUSSION...As of 241 AM Today... The coming week features a series of progressive shortwave troughs moving through the western U.S. in spring-like fashion. The first of many, a weak shortwave trough is scooting through California early this morning and has energized the coastal eddy. A stronger trough will move through California Thursday. This will boost westerly winds, particularly in the mountains and deserts where localized top gusts will exceed 50 mph Thursday afternoon and evening. It will also generate a more uniform and thick cloud deck over the entire coastal basin tonight into Thursday. The cloud looks thick enough to introduce patchy drizzle to the forecast Thursday morning, mainly around the coast and against the foothills. High temperatures will be 5-10 degrees below average. A very weak ridge develops Friday and Saturday, allowing temperatures a lukewarm attempt to rebound closer to normal. The marine inversion remains pretty weak, so it doesn't look like we'll get widespread low clouds and fog nights and mornings this weekend. The next wave drops into the West Sunday, once again boosting winds mainly for the mountains and deserts. This could also generate an eddy again with more (but still not widespread) low clouds heading into Monday. We're not done yet... another wave of low pressure sags down into the West Tuesday, boosting winds yet again. All these troughs/waves help generate some marine layer clouds, but the cool air aloft disallows a strong marine inversion to develop, leaving partly cloudy skies at most during the nights and mornings west of the mountains. The first few days of May look fair and fresh, with breezy conditions and daytime temperatures at or a little below average. && .AVIATION... 271600Z...Coast/Valleys...Areas of BKN/OVC low clouds with bases 2000-2500 ft MSL will gradually dissipate in most locations through 19Z, except for local BKN clouds lingering this afternoon near the immediate coast. Most vis will be 5+ miles below the cloud bases. BKN/OVC low clouds will spread inland again 03Z-08Z Thu with similar bases of 2000-2500 ft MSL and tops to 3500 ft MSL with areas of higher terrain obscured and local vis 2-4 miles in BR in the valleys. Most areas will clear by 19Z Thu. Mountains/Deserts...Mostly clear skies with mostly unrestricted VIS will continue through Thursday. Areas of west surface winds will develop this afternoon and continue at times through Thursday from the mountain crests east through the desert slopes and into the deserts with gusts 25-35 knots, locally 35-45 knots Thursday afternoon, along with areas of strong up/downdrafts, LLWS and local vis restriction below 3 miles in blowing dust. && .MARINE... Choppy seas in the outer coastal waters of up to 9 feet/9 seconds will subside somewhat late this morning. Wind gusts of 20 knots or greater are likely Thursday through Thursday evening, especially in the outer Coastal Waters, with locally hazardous seas for small craft possible near San Clemente Island. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && Previous PUBLIC/Morning Update...MM/APR AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.